Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Albuquerque, NM

May 26, 2012Harding County, Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2012, 10:18 PM MDT for Harding County, Quay County, San Miguel County, New Mexico. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2012, 10:18 PM MDT (04:18 UTC)
Expired
May 26, 2012, 10:45 PM MDT
In force
27 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Harding County, NM, Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 64 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 10:23 PM MDTHAIL 0.885 Ese Tucumcari, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
523 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2614 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS55 KABQ 270418
SVRABQ
NMC021-037-047-270445-
/O.NEW.KABQ.SV.W.0050.120527T0418Z-120527T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1018 PM MDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1045 PM MDT

* AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TUCUMCARI...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAN JON...
  UTE LAKE STATE PARK...
  LOGAN...

LAT...LON 3550 10344 3502 10324 3500 10363 3504 10381
      3516 10380
TIME...MOT...LOC 0419Z 230DEG 35KT 3518 10361

$$
2 follow-up statements
736 
WWUS55 KABQ 270437
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1037 PM MDT SAT MAY 26 2012

NMC021-037-047-270445-
/O.CON.KABQ.SV.W.0050.000000T0000Z-120527T0445Z/
HARDING-QUAY-SAN MIGUEL-
1037 PM MDT SAT MAY 26 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND SOUTHEASTERN HARDING
COUNTIES UNTIL 1045 PM MDT...

AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES SOUTH OF UTE LAKE STATE PARK...OR ABOUT 9 MILES EAST
OF TUCUMCARI...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAN JON...
  LOGAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED A FEW MILES 
SOUTHEAST OF TUCUMCARI WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3550 10344 3506 10326 3504 10362 3507 10374
      3519 10371
TIME...MOT...LOC 0437Z 232DEG 19KT 3522 10353

$$
616 
WWUS55 KABQ 270443
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1043 PM MDT SAT MAY 26 2012

NMC021-037-047-270454-
/O.EXP.KABQ.SV.W.0050.000000T0000Z-120527T0445Z/
HARDING-QUAY-SAN MIGUEL-
1043 PM MDT SAT MAY 26 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1045 PM MDT FOR EXTREME
SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND SOUTHEASTERN HARDING
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3550 10344 3506 10326 3504 10362 3507 10374
      3519 10371
TIME...MOT...LOC 0444Z 232DEG 19KT 3524 10349

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:43 PM MDT, 7 hours 35 minutes earlier.

Area forecast discussion, May 26, 2:43 PM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT SAT MAY 26 2012

.DISCUSSION...
CURRENTLY...SEVERE THUNDERSTORM WATCH 301 IN EFFECT ACROSS THE
EASTERN PLAINS FROM INTERSTATE 40 SOUTHWARD...AND WILL CARRY THIS
IN THIS AFTERNOONS ZONE PACKAGE. ELSEWHERE...GUSTS WELL INTO THE
50S MPH EARLY THIS AFTERNOON ALREADY AT MANY POINTS IN NORTHERN
AND WESTERN NEW MEXICO...WITH AMATEUR RADIO REPORTING 59 MPH GUSTS
NEAR RED HILL IN SOUTHWEST CATRON COUNTY CLOSE TO THE WHITEWATER
BALDY FIRE COMPLEX. WIND SPEEDS SHOULD REMAIN STRONG WELL INTO THE
EVENING...WITH SPEEDS REMAINING GUSTY OVER THE CENTRAL HIGH
COUNTRY WELL INTO SUNDAY MORNING AS THE REMAINDER OF THE FORECAST
AREA SPEEDS START TO RELAX. BLOWING DUST IN WIND A MAIN
PROBLEM...WITH SMOKE PLUME EVIDENT ON VISIBLE IMAGERY FROM FIRE
SOURCE IN SOUTHWEST CATRON COUNTY NORTH AND EAST ALONG THE
CONTINENTAL DIVIDE TO THE COLORADO LINE NEAR NAVAJO LAKE. AS WIND
SPEEDS PEAK UP...PLUME INTENSITY INCREASING ALONG A FIRE SOURCE TO
LAGUNA PUEBLO LINE...BUT TURBULENT FLOW ALOFT AND AT THE SURFACE
MAY HELP DISSIPATE SMOKE IMPACTS IN FAVOR OF BLOWING DUST. CHARTS
ALOFT SHOWING CLOSED LOW OVER EASTERN NEVADA CIRCULATING FASTEST
FLOW NORTH AND EAST OVER MUCH OF ARIZONA AND WESTERN NEW MEXICO.
COMPANION SURFACE LOW OVER NORTHERN UTAH HELPING SPAWN TROUGH AND
ADDITIONAL SURFACE LOW OVER SOUTHEAST COLORADO FOR TIGHT SURFACE
PRESSURE GRADIENT ACROSS NEW MEXICO TODAY...ALL PROVIDING THE
DYNAMIC AND KINEMATIC SUPPORT FOR THE STRONG WINDS ALREADY IN
PROGRESS.

MODELS...IN GOOD AGREEMENT THROUGH MIDWEEK NEXT WEEK...WITH SOME
MODEST DIFFERENCES EMERGING FROM MIDWEEK ONWARD IN HANDLING OF A
WEAK FEATURE DEEPENING OVER SOUTHERN CALIFORNIA ON A TRAJECTORY
MOSTLY SOUTH AND EAST THROUGH THE END OF THE WORK WEEK. PLAUSIBLE
AND ACCEPTED STORY MOVES CLOSED RAPIDLY OUT OF NEVADA INTO
NORTHERN WYOMING OVERNIGHT...WITH FAST FLOW CONTINUING ALOFT FROM
THE TROUGH BASE IN ARIZONA AND NEW MEXICO ALL THE WAY TO THE
EASTERN DAKOTAS AND WESTERN MINNESOTA. CLOSED LOW WILL DRIFT INTO
SOUTHERN MANITOBA NEAR LAKE WINNIPEG ON MONDAY...ALLOWING
CIRCULATING FLOW TO FLATTEN OUT AND VEER TO ZONAL ACROSS NEW
MEXICO TO START THE WORK WEEK...WITH UPSTREAM BROAD TROUGH TAKING
SHAPE FROM THE EASTERN GULF OF ALASKA TO THE TROPICAL EAST PACIFIC
OFF BAJA CALIFORNIA. FLOW ALOFT WEAKENS THROUGH TUESDAY NIGHT...AS
ABBREVIATED SHORTWAVE TROUGH MOVES OUT OF THE EAST PACIFIC INTO
SOUTHERN CALIFORNIA BY WEDNESDAY MORNING. SOME DIFFERENCES ON
SPEED OF EVOLUTION OF THIS FEATURE WITH EUROPEAN COLLEAGUES AT
ECMWF MOVING THIS AS A CLOSED LOW TO NORTHERN SONORA BY EARLY
THURSDAY AND FURTHER SOUTH INTO THE SIERRA MADRE NEAR DURANGO BY
FRIDAY MORNING. DOMESTIC GFS KEEPS THIS FEATURE STATIONARY OVER
SONORA...AND THEN HINTS AT MOVING IT EASTWARD INTO THE HEART OF
TEXAS BY LATE IN THE UPCOMING WEEKEND. FORECAST IMPACT IS MODEST
AT BEST...BUT WILL IMPACT THE DEGREE TO WHICH MOISTURE WILL
TRANSPORT NORTHWARD INTO THE EASTERN PLAINS OF NEW MEXICO AND
CONSEQUENT THUNDERSTORM DEVELOPMENT. A FEW MORE RUNS SHOULD HELP
BUILD SOME CONFIDENCE IN ANY LATE WORK WEEK FORECASTS.

FOR TONIGHT...A CHILLY OVERNIGHT ON TAP OVER THE WESTERN
MOUNTAINS...WITH SOME NEAR FREEZING TEMPERATURES IN SPOTS IN
WESTERN MCKINLEY...WESTERN CIBOLA...AND WESTERN CATRON COUNTY.
ACTIVE CONVECTION OVER THE EASTERN PLAINS WILL BE SLOW TO END WITH
SOME ISOLATED THUNDERSTORMS CONTINUING NEAR THE TEXAS LINE THROUGH
THE OVERNIGHT. SOME MAY PRODUCE LARGE HAIL AND DAMAGING WINDS
BEFORE ITS ALL SAID AND DONE. SMOKE PLUME PUSHING TOWARD THE
MIDDLE RIO GRANDE VALLEY WILL ARRIVE IN EARNEST AROUND 8 PM MDT
AS BLOWING DUST SUBSIDES TO EXCHANGE ONE WINDBORNE HAZARD FOR
ANOTHER...WITH SMOKE HANGING AROUND UNTIL DISSIPATION BY MORNING.

FOR SUNDAY...STRONG AND TURBULENT SOUTHWEST FLOW CONTINUING OVER
NEW MEXICO...WITH SURFACE TROUGH REMAINING INTACT ACROSS
NORTHEASTERN AND EASTERN NEW MEXICO. WITH HIGH PRESSURE BUILDING
OVER EASTERN ARIZONA. COLD FRONT WILL SWEEP EASTWARD...AND MUCH
COOLER AIR OVER THE WEST AND CENTRAL WILL PUSH TEMPERATURES WELL
BELOW NORMAL FOR THE DAY FOR ALL BUT THE EASTERN THIRD OF THE
STATE. SMOKE PLUME WILL START TO PUSH MORE EASTERLY AND LESS
NORTHERLY...SPREADING IT OUT OVER THE LOWER RIO GRANDE VALLEY
ACROSS CHUPADERA MESA AND OUT OVER THE EASTERN PLAINS. SUNDAY
AFTERNOON WINDS WILL PUSH UP TOWARD ADVISORY LEVELS WITH
ASSOCIATED BLOWING DUST OVER MUCH OF NORTHEAST NEW MEXICO...WITH
SOME WINDY CONDITIONS OVER THE SOUTH CENTRAL MOUNTAINS AS WELL.
WIND AND LOW HUMIDITIES STATE LINE THUNDERSTORMS AGAIN A
POSSIBILITY IN THE AFTERNOON...BUT MAIN FOCUS WILL HAVE NUDGED
EASTWARD INTO THE TEXAS PANHANDLE. SUNDAY NIGHT TEMPERATURES WILL
DROP INTO HARD FREEZE TERRITORY OVER THE NORTHERN AND WESTERN
MOUNTAINS.

FOR MONDAY...FLOW ALOFT MODERATING AND SHIFTING TO ZONAL THROUGH
THE DAY AS THE BULK OF THE WEATHER EXCITEMENT SHIFTS TO THE
NORTHERN PLAINS. COOLER AIR COMPLETED EASTWARD JOURNEY ACROSS NEW
MEXICO WILL ALLOW SOME REBOUND OF WESTERN AND CENTRAL
TEMPERATURES WITH TEMPERATURES A FEW DEGREES BELOW LATE MAY
NORMALS OVER THE EAST. OUTSIDE CHANCE OF SOME STATE LINE
THUNDERSTORMS LATE MONDAY AFTERNOON.

FOR TUESDAY...SOME TURBULENCE WORKING INTO THE FLOW ALOFT WITH
DIRECTION BROADLY ZONAL. SURFACE LOW DEEPENING OVER SOUTHEAST NEW
MEXICO WILL SET UP SOME CONVERGENCE AT LOW LEVELS TO SUPPORT THE
USUAL AFTERNOON STATE LINE THUNDERSTORMS TUESDAY AFTERNOON.
WARMING TREND WILL PUSH TEMPERATURES BACK UP ABOVE NORMAL TUESDAY
AFTERNOON. CONTINUED DRY CONDITIONS MAY PRODUCE SOME HIGHLY
LOCALIZED CRITICAL FIRE WEATHER POSSIBLE IN SPOTS LATE TUESDAY
AFTERNOON.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...WEAK FLOW ALOFT WEDNESDAY
WITH NEW MEXICO IN THE SADDLE BETWEEN TROUGH TO THE WEST AND SOUTH
AND FASTER FLOW TO THE NORTH AND EAST. FLOW DIRECTION WILL
GRADUALLY BECOME NORTHWESTERLY OVER THE EAST...AND WEAK SOUTHERLY
OVER THE WEST THROUGH THURSDAY AND INTO FRIDAY AS CLOSED LOW
BUILDS OVER THE GULF OF CALIFORNIA AND SONORAN DESERT. COOL FRONT
WILL SAG SOUTHWARD OVER THE EASTERN PLAINS THURSDAY BEFORE WASHING
OUT ON FRIDAY...AND WILL PROVIDE SOME MORE COVERAGE AND INTENSITY
FOR EASTERN SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK
WEEK. TEMPERATURES FLIRTING WITH A FEW DEGREES EITHER SIDE OF
NORMAL THROUGH FRIDAY.

SHY

&&

.AVIATION...
RESTRICTIONS TO VISIBILITY THROUGH SATURDAY EVENING IN
WESTERN AND CENTRAL NEW MEXICO WILL BE DUE TO EITHER BLOWING DUST OR
SMOKE FROM WILDFIRES IN THE GILA OR A COMBINATION OF BOTH...WHILE ANY
LOW CLOUD LAYERS REPORTED WILL ACTUALLY BE SMOKE/DUST LAYERS BUT NOT
GENUINE LOW CLOUDS. WINDS AND DUST WILL SUBSIDE SATURDAY EVENING BUT
THE GILA WILDFIRE SMOKE PLUME SPREADING OFF TO THE NORTHEAST COULD
STILL IMPACT VISIBILITY IN THE MID RIO GRANDE VALLEY...MAINLY BETWEEN
8 PM AND MIDNIGHT. IN THE EASTERN PLAINS ENOUGH LOW AND MID LEVEL
MOISTURE IS PRESENT TO ALLOW FOR ISOLATED BUT POTENTIALLY STRONG
THUNDERSTORMS UNTIL ABOUT MIDNIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...

...CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY EVENING
ACROSS NORTHERN AND CENTRAL NEW MEXICO...AND ACROSS THE CENTRAL
AND EASTERN ZONES ON SUNDAY...

A BROAD TROUGH ALOFT WILL MOVE EAST FROM THE GREAT BASIN TO THE FOUR
CORNERS REGION OVERNIGHT AND BRING A COOLER AIR MASS TO NORTHWEST NEW
MEXICO FOR SUNDAY. IN THE MEANTIME...CRITICAL FIRE WEATHER CONDITIONS
WILL PREVAIL INTO SATURDAY EVENING FOR MOST AREAS WHILE STRONG SOUTH
TO SOUTHWEST WINDS WILL PERSIST INTO TONIGHT FROM THE SANGRE DE
CRISTO MOUNTAINS INTO THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS.

A FEW THUNDERSTORMS COULD PERSIST UNTIL ABOUT MIDNIGHT IN THE EAST
CENTRAL PLAINS ON THE BOUNDARY OF THE VERY DRY AIR MASS IMMEDIATELY
TO THE WEST.

OVERNIGHT RH RECOVERIES WILL BE POOR TO FAIR IN THE CENTRAL AND WEST
BUT GOOD IN THE EAST CENTRAL PLAINS.

DURING THE DAY SUNDAY THE TROUGH AXIS FLATTENS AS IT MOVES EAST
ACROSS NORTHERN NEW MEXICO. WINDS RELAX ACROSS THE WEST BUT A DECENT
SURFACE GRADIENT WILL MAINTAIN GUSTY SOUTHWEST WINDS OVER AND EAST
OF THE CENTRAL HIGH TERRAIN. DRY AIR MOVES FROM WEST TO EAST IN THE
WAKE OF THE UPPER LEVEL TROUGH PASSAGE...EVENTUALLY SCOURING OUT THE
HIGHER DEW POINTS ACROSS THE EAST. CRITICAL FIRE WEATHER CONDITIONS
WILL PREVAIL FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS
BORDER STARTING LATE SUNDAY MORNING.

MIN RH WILL AGAIN BE LESS THAN 15 PERCENT SUNDAY AFTERNOON ACROSS
THE CENTRAL AND WEST DESPITE COOLER TEMPERATURES...BUT WITH MUCH
LIGHTER WINDS THAN PERSISTED SATURDAY.

OVERNIGHT RH RECOVERIES SUNDAY NIGHT WILL BE GENERALLY FAIR TO
POOR...WITH SOME GOOD VALUES ACROSS THE CHILLY HIGH TERRAIN OF THE
NORTH. SUB FREEZING TEMPERATURES ARE POSSIBLE SUNDAY NIGHT INTO
MONDAY MORNING ACROSS THE WEST AND NORTH...ESPECIALLY IN THE HIGHER
TERRAIN.

DRY CONDITIONS WILL PERSIST MONDAY AND TUESDAY WITH SINGLE DIGIT MIN
RH VALUES LIKELY IN ALL AREAS. ZONAL FLOW ALOFT WILL SUPPORT WEST TO
SOUTHWEST SURFACE WINDS THAT ARE EXPECTED TO REMAIN BELOW CRITICAL
THRESHOLDS.

THE NEXT POTENTIAL FOR ANY MOISTURE IMPORT LOOKS TO BE WEDNESDAY
AFTERNOON IN THE FAR NORTHEAST FROM A BACK DOOR COLD FRONT WITH LOW
LEVEL MOISTURE PUSHING FURTHER WEST AND SOUTH WEDNESDAY NIGHT. A
FAIRLY SIGNIFICANT MOISTURE GRADIENT COULD BE IN PLACE THURSDAY
AND FRIDAY WITH VERY DRY CONDITIONS ACROSS THE WEST AND HIGHER
MOISTURE ACROSS THE EAST...BUT WITHOUT ANY STRONG WIND EVENTS.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  38  69  37  75 /   5   0   0   0
DULCE...........................  33  63  29  70 /   5   0   0   0
CUBA............................  38  66  34  73 /   5   0   0   0
GALLUP..........................  31  65  27  74 /   0   0   0   0
EL MORRO........................  32  64  30  72 /   0   0   0   0
GRANTS..........................  36  68  29  75 /   0   0   0   0
QUEMADO.........................  37  68  32  74 /   0   0   0   0
GLENWOOD........................  41  76  43  82 /   0   0   0   0
CHAMA...........................  34  60  31  66 /   5   0   0   0
LOS ALAMOS......................  45  68  40  71 /   5   0   0   0
PECOS...........................  47  69  41  72 /   5   0   0   0
CERRO/QUESTA....................  39  65  31  69 /   0   0   0   0
RED RIVER.......................  37  58  29  62 /   5   0   0   0
ANGEL FIRE......................  37  62  29  65 /   5   0   0   0
TAOS............................  39  68  29  71 /   0   0   0   0
MORA............................  43  70  36  70 /   5   0   0   0
ESPANOLA........................  44  73  38  78 /   0   0   0   0
SANTA FE........................  45  70  38  72 /   0   0   0   0
SANTA FE AIRPORT................  45  73  38  76 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  51  75  46  79 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  54  76  49  80 /   0   0   0   0
ALBUQUERQUE VALLEY..............  52  79  46  82 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  52  76  47  81 /   0   0   0   0
LOS LUNAS.......................  53  79  45  82 /   0   0   0   0
RIO RANCHO......................  52  76  46  80 /   0   0   0   0
SOCORRO.........................  55  85  50  86 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  47  72  43  75 /   0   0   0   0
TIJERAS.........................  47  73  43  78 /   0   0   0   0
MORIARTY/ESTANCIA...............  46  73  40  77 /   0   0   0   0
CLINES CORNERS..................  47  72  42  73 /   5   0   0   0
GRAN QUIVIRA....................  51  76  43  77 /   5   0   0   0
CARRIZOZO.......................  55  80  49  81 /   5   0   0   0
RUIDOSO.........................  56  75  50  75 /   5   0   0   0
CAPULIN.........................  47  73  37  71 /  10   0   0   0
RATON...........................  47  76  37  77 /  10   0   0   0
SPRINGER........................  48  77  38  77 /   5   0   0   0
LAS VEGAS.......................  47  74  37  74 /   5   0   0   0
CLAYTON.........................  56  84  47  79 /  20   5   0   0
ROY.............................  54  79  44  76 /  10   0   0   0
CONCHAS.........................  57  84  47  84 /  10   0   0   0
SANTA ROSA......................  59  85  48  84 /  10   0   0   0
TUCUMCARI.......................  61  89  49  87 /  20   5   0   0
CLOVIS..........................  61  89  52  86 /  20   5   5   5
PORTALES........................  62  90  51  88 /  20  10   5   5
FORT SUMNER.....................  62  91  50  89 /  10   0   0   0
ROSWELL.........................  63  96  55  93 /  10   5   0   0
PICACHO.........................  59  86  52  86 /  10   0   0   0
ELK.............................  58  81  52  81 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING ZONES...
NMZ512>516-521>524-527>529.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM 10 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

HIGH WIND WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ501>508-510-511-517>520-530>533.

WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ509-526-534-537-539.

&&

SHY/07
Hazardous weather outlook, May 26, 5:48 AM MDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT SAT MAY 26 2012

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
548 AM MDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG...POTENTIALLY DAMAGING WINDS WILL DEVELOP ACROSS MUCH OF
THE AREA THIS AFTERNOON AND EVENING. GUSTS UP TO 60 MPH OR GREATER
ARE LIKELY ACROSS MUCH OF THE WEST AND NORTH. THE THREAT OF HIGH
WIND WILL SHIFT TO AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN TONIGHT INTO EARLY SUNDAY. CRITICAL IF NOT EXTREME FIRE
WEATHER CONDITIONS WILL PERSIST AREAWIDE.

STRENGTHENING SOUTHWESTERLY TRANSPORT WINDS WILL CONTINUE TO CARRY SMOKE
FROM THE GILA REGION TOWARD THE NORTHEAST. COMMUNITIES MOST
SIGNIFICANTLY IMPACTED TODAY INCLUDE BUT ARE NOT LIMITED TO
QUEMADO...QUEMADO LAKE...MAGDALENA...ALAMO...ACOMA
PUEBLO...GRANTS...AND CUBA.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
A DRYLINE ACROSS THE FAR EASTERN PLAINS. A FEW OF THESE COULD BE
STRONG OVER EASTERN CHAVES...ROOSEVELT AND CURRY COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE EASTERN PLAINS
ON SUNDAY WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. MUCH LIGHTER WINDS AND
HIGHER HUMIDITIES ARE EXPECTED ACROSS THE WEST ON SUNDAY.

THE WEATHER PATTERN WILL IMPROVE MARKEDLY BEGINNING MEMORIAL DAY
AND BEYOND AS THE THREAT OF HIGH WIND DIMINISHES AND MOISTURE
LEVELS INCREASE FROM EAST TO WEST.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS OR ANY
DAMAGE OR SIGNIFICANT IMPACTS RELATED TO HIGH WIND.

41

In the hours before

Special weather statement, May 26, 5:15 PM MDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT SAT MAY 26 2012

NMZ532-262345-
EASTERN SAN MIGUEL COUNTY-
515 PM MDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL COUNTY THROUGH
545 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONCHAS...OR ABOUT 29 MILES NORTHWEST OF
TUCUMCARI...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CONCHAS AND BELL RANCH.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3561 10419 3554 10382 3530 10412 3530 10422
      3539 10427
TIME...MOT...LOC 2315Z 210DEG 26KT 3540 10416

GUYER
Special weather statement, May 26, 6:38 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
638 PM MDT SAT MAY 26 2012

NMZ536-270115-
ROOSEVELT COUNTY-
638 PM MDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
715 PM MDT...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF CAUSEY...OR ABOUT 20 MILES
SOUTHEAST OF PORTALES...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
ROOSEVELT COUNTY.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3385 10308 3387 10318 3397 10324 3418 10305
      3417 10304 3411 10304 3410 10303 3389 10304
TIME...MOT...LOC 0038Z 211DEG 26KT 3399 10308

GUYER
Local storm report, May 26, 6:41 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 NNE CAUSEY            33.94N 103.11W
05/26/2012  M0.75 INCH       ROOSEVELT          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201195

AAM
Special weather statement, May 26, 8:30 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT SAT MAY 26 2012

NMZ530-531-534-270300-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
830 PM MDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...EXTREME
NORTHEASTERN QUAY AND EASTERN HARDING COUNTIES THROUGH 900 PM MDT...

AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HAYDEN...OR ABOUT 13 MILES
SOUTHWEST OF AMISTAD...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...AMISTAD AND HAYDEN.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3570 10327 3572 10347 3585 10348 3614 10330
      3610 10303 3591 10304 3590 10302 3586 10302
TIME...MOT...LOC 0231Z 224DEG 34KT 3586 10329

GUYER
Special weather statement, May 26, 10:06 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1006 PM MDT SAT MAY 26 2012

NMZ531-532-534-270430-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
1006 PM MDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SAN
MIGUEL...NORTHERN QUAY AND EXTREME SOUTHEASTERN HARDING COUNTIES
THROUGH 1030 PM MDT...

AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
TUCUMCARI TO 5 MILES NORTHWEST OF QUAY...AND MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...TUCUMCARI...UTE LAKE STATE
PARK AND LOGAN.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3544 10324 3493 10362 3486 10413 3534 10372
TIME...MOT...LOC 0406Z 221DEG 29KT 3527 10359 3501 10381

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:30 PM MDTSpecial Weather StatementABQHarding30 min
May 26, 10:06 PM MDTSpecial Weather StatementABQQuay24 min
May 26, 10:38 PM MDTSpecial Weather StatementABQ37 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.